MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Separation Problem (4043); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for a common iliac aneurysm with implant of an afx2 bifurcated stent graft, an afx vela infrarenal proximal extension and an afx limb stent graft distal extension.This procedure is outside the indications of use (off-label) due to the absence of an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, the physician treated the patient for a type iiia endoleak (of the right iliac limb) by implanting two (non-endologix) stents in the right common iliac artery.The final patient status was not indicated.This secondary intervention, completed on (b)(6) 2022, was discovered during clinical assessment to patient id (b)(6) (reference mfr.Report # 2031527-2023-00016).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the right common iliac artery (rcia)) with component separation and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to the patient's off-label anatomy of the rcia (measured 3.8cm, and device ifu requirement is less than 2.5mm).Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being stable post re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for a common iliac aneurysm with implant of an afx2 bifurcated stent graft, an afx vela infrarenal proximal extension and an afx limb stent graft distal extension.This procedure is outside the indications of use (off-label) due to the absence of an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, the physician treated the patient for a type iiia endoleak (of the right iliac limb) by implanting two (non-endologix) stents in the right common iliac artery.The final patient status was not indicated.This secondary intervention, completed on 14 march 2022, was discovered during clinical assessment to patient id 60939 (reference mfr.Report # 2031527-2023-00016).Additional information: clinical assessment identified that complete component separation of the bifurcated stent graft from the limb stent graft was also present.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16502619
Report Number2031527-2023-00041
Device Sequence Number15017497
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)211011
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model NumberI20-13/C88F SA
Device Lot Number1996481-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0009-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(4); AFX2 BIFURCATED STENT GRAFT, SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale